My husband is currently on 35mg of methadone for heroin addiction. The clinic where is getting the methadone will not all him to "up" his does and he having bad cravings. Does anyone have any suggestions as how to ease the cravings? I've heard chocolate works but is this just on old wives tale? Please let me know what has helped others.
See if he can just get out and do something to take his mind off of it!!! I know that sounds simple, but it will probably be best. Keep in mind that this isn't the last time he will have cravings, this will probably go on for some time so if he could get used to working through them and finding something to do that would help.
Also, if he wants to have him post here. There are some very supportive people here, lots of who are going through the same thing and are recently clean from opiates. Sometimes it helps just knowing you are not alone.
He is a lucky guy to have a wife that cares so much and supports him!
Good luck to both of you.
i was a heroine addict before, and to be honest... no matter what, i have cravings.... i've been sober for a little over 2 months and the way everything worked for me was that i took norcos n xanex.... everytime i had pain i took a hot hot hooooot shower. n that would just calm me down n lil, n than if i couldnt take it anymore, thats when i would drink medication. i dont recommend hi taking methadone, because he would get addicted to that. he has to have will power n wanting to quit. 2 norcos n 2 xanex a day. just to get me to sleep. it took me a lil over a week, but it cleaned my body up. after a week, not to sound like a *****, but let him suffer 4 one day of not sleeping. after that 1 day, he'll be just fine. trust me. just keep him busy... good luck n i wish u both all the best in getting through this!
I am from london ontario and I just started the methadone program and here in london the methadone clinic will put you up and up and up as long as you need so that your comfortable. So I dont know why he is the exception. Where are you from??? No problem with that here in london. the people I spoke with here in london are all on 150mg and up. So I am not sure whats going on in his sitution. mel
i am a recovering heroin addict and am on methadone as well. honestly. get a medical marijuana card. it will help you eat, sleep, get your appetite back. and also. order nutridone. it is a great vitamin that is GREAT for people on methadone. it will help your cravings, sweating due to withdrawl AND/OR methadone, sugar cravings aka weight gain, it will give you energy that is NOT jittery. the LAST thing heroin addicts want is anxiety or a feeling of restlessness. thats why we are opiate addicts, we like the downer relaxing, painkiller type feeling. but you CANNOT relapse!! just dont do it! one relapse leads to another and another. no one ...and i mean NO ONE knows what its like to go through this, only the addicts. so family members, do not try and understand. because you just cant. simply love unconditionally...and support always.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.